My wife has PSA and takes MTX 17.5 MG's one a week and Humira every 2 weeks. After her MTX on the 2nd day after she takes it she gets very tired and has trouble staying awake and also bowel problems. Is this normal? Im hoping they can get her off the MTX and just use Humira.
Yeah the tired is normal. You can almost set the clock by it with those that have it. Just work backwards to when you take it and plan it so the tiredness happens during a sleep time or more convenient time.
HOWEVER if your wife is tired and constipated on the second day, its likley that the folate depletion is happening then. She needs do two things. Drink LOTS of water and by Lots I mean if there is any color in her urine even a tinge she need drink more. A minimum of 1 oz per pound of body weight. The second thing is to adjust the folic acid. Either split the dose or ask the doc about am extra one or two MG for the day.
At least thats what works for most of us. Also Don't be in a hurry to get off the MTX it can extend the life of the HUmira and really helps with the periperal (hands and feet) symptoms
I take the same dose of Methotrexate but no Humira. I have similar issues. I recently started taking the MTX by injection which has helped my bowel issues and nausea. I also have started being diligent on using Benefiber every morning which seems to help the bowel issues as well. The fatigue comes and goes. Some weeks, I'm exhausted the day after and some weeks for two days after. But some weeks I'm great! Doesn't make it easy for planning my daily life but, when I look back before treatment, I consider it worth it to be in less pain and mobile. All the best to your wife!
Thank you her problem on day 2 of MTX is Diarrhea really bad. her hands and the numbness from the PSA and she has carpal Tunnel on top of it. She does take the Folic Acid every day. It like she has maybe 2 good days a week. The 3rd and 4th day after MTX are usually good but right before her next dose she has 2 days of pain.
Diarrhea is doctor question. BUT here is how to get him thinking ask about her MCV level and if that could help explain the problem. Chances are he hasn't done one but rather just looked at the regular old CBC Blood Test occasionally we need the old "hand cbc" that breaks down all the components of the "blood Count" That MCV level will have an effect on all the B vitamins but especially B-12 and folate which can relate to the diarrhea. there are other reasons of course, but I personally want answers not a med adjustment (it may come to a med adjustment)
Sandy gives the practical advise. I will add my 2 cents. DO NOT use the generic versions of Benefiber, they are close but not the same I found that especially true with miralax. Injection is the way to go over pills. She could be reacting to the pills as much as anything. There is a lot of something going in that gut that is NOT MTX.
Also the single best thing that helps with fatigue is exercise.
I have extreme fatigue but in my case I do not think it is the mtx but part of the disease, it is one of the symptoms. I have not figured it out how to deal with it. Even when I asked my rheumy, she could not give me a good answer, other than try to get some quality time. Working, not much chance of quality time, sigh... :(